MAUDE Adverse Event Report: COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G13287
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an inferior vena cava (ivc) filter retrieval, the hub of a gunther tulip vena cava filter retrieval set catheter separated from the device.The procedure was successfully completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received on october 14 noting that the filter in place was a cook medical gunther tulip, but the date of implantation was not provided.The physician also noted that the hub separated from the sheath with minimal force applied.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Original description of event: as reported, during an inferior vena cava (ivc) filter retrieval, the hub of a gunther tulip vena cava filter retrieval set catheter separated from the device.The procedure was successfully completed with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received on october 14 noting that the filter in place was a cook medical gunther tulip, but the date of implantation was not provided.The physician also noted that the hub separated from the sheath with minimal force applied.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use, manufacturing instructions, and specifications was conducted during the investigation.The complaint device was not returned; therefore, a physical investigation was not performed.A photo provided confirmed the hub had separated from the blue retrieval sheath.A document-based investigation evaluation was performed.A review of the device history record revealed no failure related nonconformances.A complaint search revealed no other complaints associated with this lot number.The device history file was reviewed, and risk controls are in place for this failure mode.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use warn against use of excessive force during retrieval of the filter.The information provided upon review of complaint file provides evidence to support that the device was manufactured to specification as there are adequate inspection activities established, and objective evidence that the dhr was fully executed.It was also concluded that there is no evidence that nonconforming product exists in house or in the field.The investigation concluded that based on the information provided, the exact reason for this hub separation to occur during retrieval of an tulip filter cannot be determined, but it should be noted the filter dwell time was not provided.The ifu warns that excessive force should not be used to retrieve the filter.This case was evaluated for risk and no additional risk mitigation activity is recommended.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP VENA CAVA FILTER RETRIEVAL SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8969249
Report Number1820334-2019-02238
Device Sequence Number13535275
Product Code DTK
UDI-Device Identifier00827002132870
UDI-Public(01)00827002132870(17)211030(10)9279829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Model NumberG13287
Device Catalogue NumberGTRS-200-RB
Device Lot Number9279829
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer10/14/2019
04/01/2020
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/22/2019
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1